Alert archive / Ohio / Flash Flood Warnings in 2001
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 12, 2001, 8:04 PM EDT for Greene County, Ohio. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2001, 8:04 PM EDT (00:04 UTC)
- Expired
- Jun 12, 2001, 10:00 PM EDT
- In force
- 116 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Greene County, OH
The radar
The Cincinnati radar (KILN), 31 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1855 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 130005 FFWILN OHC057-130200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 804 PM EDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... GREENE COUNTY IN OHIO... * UNTIL 1000 PM EDT... * AT 804 PM EDT...5 MILES NORTHWEST OF WILBERFORCE...OR ABOUT 5 MILES SOUTHWEST OF YELLOW SPRINGS...MOVING SOUTHEAST AT 55 MPH. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... XENIA... WILBERFORCE... SHAWNEE HILLS... JAMESTOWN... FAIRBORN... BEAVERCREEK... AN ADDITIONAL 1 TO 2 INCHES WILL FALL ACROSS WESTERN GREENE COUNTY THROUGH 900 PM EDT. THIS WILL QUICKLY LEAD TO FLASH FLOODING ACROSS THE AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ JOHNSTONE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:30 PM EDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 12, 2:30 PM EDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 230 PM EDT TUE JUN 12 2001 H5 RIDGE WITH AXIS CURRENTLY OVER MISSISSIPPI VALLEY IS PROGGED TO BE CENTERED OVER OHIO 12Z WEDNESDAY. RIDGE WILL REMAIN DOMINANT OVER THE NEXT TWO DAYS...AND MOST OF UPPER DYNAMICS WILL REMAIN ON THE WESTERN FLANK OF THE RIDGE AND IN THE SOUTHEAST NEAR TS ALLISON'S REMNANTS. WEAK SFC PATTERN WILL PERSIST IN OUR AREA THROUGH THE FCST PERIOD WITH MOST ORGANIZED PRECIP NEAR NORTHERN PLAINS LOW AND ALLISON'S REMNANTS. THIS EVENING'S MAIN CONCERN WILL BE FROM ACTIVITY THAT DEVELOPS ALONG OUTFLOW THAT IS ACROSS NORTHERN OHIO. I'LL GO WITH 'THIS EVENING' PERIOD...WITH BETTER CHANCE NORTH CLOSER TO THE BOUNDARY AND 20 POPS SOUTH. WITH H5 RIDGE BUILDING ON WEDNESDAY AND ALLISON'S REMNANTS STAYING FARTHER SOUTHEAST THAN PREVIOUSLY EXPECTED...I'LL REMOVE POPS IN ZONES WHILE PUTTING 20% IN CCF. FOR WEDNESDAY NIGHT...I'LL HAVE 30 POPS ONLY IN THE SOUTHEAST CLOSER TO TROPICAL REMNANTS. FOR THURSDAY I'LL GO WITH 30 POPS IN THE EAST WITH PVA AND MOISTURE WORKING IN THERE AND DRIER CONDITIONS IN THE WEST. FWC TEMPS HAVE GENERAL TREND CORRECT WITH HIGHS AROUND 90 THE NEXT COUPLE DAYS. HIGH OF 93 AT DAY ON WEDNESDAY LOOKS A BIT HIGH AND 89 AT CVG ON THURSDAY LOOKS LOW...BUT REST OF FWC HIGHS LOOK HARD TO BEAT. FWC LOWS IN UPPER 60S APPEAR SLIGHTLY COOL SO I'LL GENERALLY GO A DEGREE OR TWO ABoOVE FWC. SPS WILL BE ISSUED AGAIN TO HIGHLIGHT THE HOT AND HUMID CONDITIONS. .ILN...NONE. CONIGLIO
In the hours before
Special weather statement, Jun 12, 3:52 PM EDT, 4 hours 12 minutes before
OHZ061-077-122030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 352 PM EDT TUE JUN 12 2001 ...HOT WEATHER WILL CONTINUE ON WEDNESDAY AND THURSDAY... HIGH TEMPERATURES ARE FORECAST TO BE IN THE LOWER 90S ON WEDNESDAY AND THURSDAY. THESE HOT TEMPERATURES COMBINED WITH HIGH HUMIDITY WILL RESULT IN HEAT INDICES IN THE UPPER 90S. NIGHTTIME TEMPERATURES WILL REMAIN WARM WITH LOWS AROUND 70 DEGREES. THIS WILL BE THE FIRST OUTBREAK OF HOT WEATHER OF THE YEAR. THE LAST TIME DAYTON REACHED 90 DEGREES OR HIGHER WAS SEPTEMBER 12TH 1999. THE LAST TIME CINCINNATI EXPERIENCED 90 OR WARMER WAS SEPTEMBER 2ND 2000. TEMPERATURES WILL RETURN CLOSER TO AVERAGE LEVELS BY THE WEEKEND. HERE ARE SOME HEAT-RELATED SAFETY TIPS: DRINK PLENTY OF WATER OR OTHER NON-ALCOHOLIC BEVERAGES. WEAR LOOSE...LIGHTWEIGHT...LIGHT-COLORED CLOTHING. BE CAREFUL HOW YOU USE YOUR FANS. A FAN POINTED DIRECTLY AT A PERSON MAY DEHYDRATE THE PERSON BY REMOVING MOISTURE FROM THE SKIN. USE A CIRCULATING FAN INSTEAD TO MOVE AIR THROUGH THE ROOM. DO NOT LEAVE CHILDREN OR PETS UNATTENDED IN A CLOSED VEHICLE. BE A GOOD NEIGHBOR AND FRIEND. CHECK ON THOSE 2WHO MAY BE AT HIGH RISK FOR HEAT-RELATED ILLNESS. INDIVIDUALS ON ANTI-DEPRESSANT OR HEART MEDICATIONS SHOULD CHECK WITH THEIR DOCTOR TO SEE IF HEAT PUTS THEM AT AN INCREASED RISK. CONIGLIO
Local storm report, Jun 12, 6:18 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
618 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0612 PM HUBER HEIGHTS OH .75 INCH HAIL
06/12/01 MONTGOMERYLocal storm report, Jun 12, 6:45 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
645 PM EDT TUE JUN 12 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0641 PM GROVE CITY OH .75 INCH HAIL
06/12/01 FRANKLIN
TPJThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:00 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 60 min |
| Jun 12, 8:05 PM EDT | Severe Thunderstorm Warning | ILN | Butler | 55 min |
| Jun 12, 8:09 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 66 min |
| Jun 12, 8:10 PM EDT | Severe Thunderstorm Warning | ILN | Pike, Ross | 65 min |
| Jun 12, 8:29 PM EDT | Severe Thunderstorm Warning | ILN | Highland | 46 min |
| Jun 12, 9:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams | 55 min |
| Jun 13, 5:01 PM EDT | Severe Thunderstorm Warning | ILN | Greene | 59 min |
Nearby
Flash Flood Warnings in Ohio, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.